... after being off for 5 days. Is there any known withdrawal? Or, is it possible that since I was on an antiviral for 12 weeks that I'm more susceptible to catching the flu or other viruses? I'm also "moody" and lethargic. I'm so grateful I was clear of the Hepatitis after 3 weeks! I hope and pray I start to get some more energy.
Did some research on your drug:
Common side effects of Epclusa include:
Other side effects of Epclusa include:
Other less common side effects of Epclusa include:
Increased blood levels of lipase
Increased blood levels of creatinine kinase
Increased blood levels of indirect bilirubin
Possible serious side effects include:
There is an increased risk of low heart rate (bradycardia) when Epclusa is combined with amiodarone (Cordarone)
From what I read the are likely no withdrawal symptoms from this med.
Hope this helps!!
I just finished 12 weeks of epclusa 9 days ago and started having flu like symptoms for the past 4-5 days. I get the chills and my whole body aches but no fever or other symptoms. Tried to find out if this is normal but couldn't find anything except for side effects while you are taking it.
I also completed Epclusa about a week ago. The last 2 days I was very tired, achy, depressed, and had a nagging headache. Like you I also felt pretty good during treatment. Anyone else have this happen? Is there withdrawal from Epclusa?
I completed mine 6 days ago and feel the same. I had depression, tinnitus (ear ringing) and bad acid reflux during the treatment but now I’ve stopped the ear ringing is 10 times worse, I have aches and pains all over my body and I’m weak and very tired. It feels like the flu x10. So maybe there is a period of physical withdrawal after stopping. The medication is so new that the company and doctors don’t seem to know a lot about it, I was old fatigue would be the only side effect I could possibly get lol
I have only just finished epclusa 2 days ago. I woke at 3 o'clock in the morning wondering what's going on because here I am going through definite withdrawal symptoms. I was aware of the possibility of some side effects from taking the drug but research indicated that our bodies would adjust and these effects would lessen, which they did.
The fact that our bodies adjust to the drug should have made us aware that there would also be withdrawal symptoms. There was no mention of this in Gilead's (epclusa's manufacturer) list of side effects.
Any way I started researching and flu-like symptoms which can last for several weeks seems to be the main withdrawal problem and in my case insomnia coupled with the general uncomfortable feeling of my body withdrawing from something. petedr
Yes I experienced the same thing. Felt fine while on the medication, this is my 6th day off it and I had felt depressive symptoms and feel really really tired.
I had no idea what was going on with me, only change has been me finishing m treatment last week.
I'm really glad I found this post as I had questions as to whether or not stopping the epclusa was the culprit. It makes sense that you would experience withdrawal symptoms stopping a antiviral medication. There is definitely going to be an adjustment period. I wish I was told this before hand tho.
So to go into detail into exactly what I had felt since finishing treatment, on day 2 or 3 I started feeling really really tired. Just more tired than usual. I would need to drink more coffee to get me going. Stimulants weren't having the effect on me as they have in the past.
Also I started feeling really really depressed on day 4 post treatment. I was getting really sad really easily and it had a noticeable effect on my day to day mood.
Now it is day 6 post treatment, mood has improved but energy is still not there.
I will keep updating this as symptoms hopefully improve.
Keep in mind.
I have been excersising 5 days a week for the last 2 months of treatment.
And this has fallen completely by the wayside since finishing treatment.
Before I would get excited and really motivated to work out. Now ita really hard to get that spark that I use to before my workouts.
I finished 5 days ago, the same day I got home from a 2 week vacation. I thought maybe the trip wore me out way more than usual. Still feel like I got hit by a truck... and so very tired. I felt like it had to be withdrawal since everything hurt... glad to read this. Hope you all are feeling great again soon.
Yes! Finally some info...
I compleated treatment 5 days ago...
During treatment, I felt OK but had all the side effects but mildly...
Some that come to mind are: trouble sleeping... tiredness... mild depression... nausea... weight loss... worse back ache... bone ache... weight loss due to nausea and a few others...
But now after finishing although my liver count is perfect! I feel very low and am so fatigued I can hardly move or keep my eyes open... I feel like going to bed and have hot flushes flu-like feelings and general aches and pains... just like withdrawals in fact...
Hoping to feel better soon, but must admit I am pleased with the results...
I finished my medicine 4 days ago. Had no problems while I was on it, and even had more energy than normal.
But now I'm a hot mess. I'm moody, agressive one minute, crying the next. I can't sleep, I'm having panic attacks, more fatigue than normal, nauseated, edgy, right side upper quadrant and back pain, chest pain, and blood pressure through the roof, [its normally low].
Light seems too bright, food taste weird, I feel like I have toxin in my body, I can't find a comfortable position to sit in, and everything is irritating me. This is classic withdrawal and like the others have mentioned, this was the only place I could find information about what happens AFTER treatment.
I am glad to hear it gets better, but right now I'm in a bad way. Dont know if i can take 2 month of feeling like this.
I completed epclusa treatment December 2018 and it is now march 2019. I definitely feel worse now than during treatment. Extremely tired, tinnitus, depressed, body aches, insomnia, anxiety, among others. I sure hope I feel better soon but this is not good at all. Having a hard time working or doing anything for that matter. How are you doing now?
To everyone here experiencing issues post Epclusa treatment please take a few minutes and report your symptoms to the FDA. Since this is a relatively newer treatment all the possible short and long term side effects are not fully established. You can report them online by searching for the FDA’s website and search for report medication side effects.
Glad to find this article. Going through the same thing. I hope it ends ,because I feel like I have for the last 10 years. Completely lethargic, depressed and plain sick of being sick and tired. Thanks!
I also felt the same symptoms as you. I completed Epclusa treatment in August 2018 and was cleared hep c free in September. During treatment I didn't have any major physical side affects except for tinnitus but I would be very moody, depressed, very short tempered and have anxiety. 9 months on I still have tinnitus but that's the least of my worries. I have allergies which I never had before and I am always sick now with a weakened immune system. I also have leaky guy syndrome and have some food intolerances. The most challenging thing is having depression and anxiety. Some days I feel a burst of sadness and depression where i would be affected the entire day but I'll be fine the next day. It's becoming frequent but I'm lucky to have a very supportive partner who's there for me. I refuse to fall victim in taking big pharmas antidepressants.
Epclusa has maybe saved my life... I am very grateful for this life saving drug but I am also angry at big pharma for pricing this treatment at 80k! Proves they only care about profits. I no longer have hep c but it did come at a price... I plan to go on a 7 day detox. Hopefully all these issues will resolve over time.
I have been off the med five days, was just tired on the med. I was just starting to adjust, sleeping better more energy.
I am exhausted. Blood pressure went through the roof today, never ever been that high. Headache nausea. So tired, lightheaded, chills, lack of concentration, struggling for words... glad to find this site as I wondered if it was withdrawal. They should definitely warn us of possible symptoms post treatment. Happy to know that the symptoms subside in time. My energy was improving, it felt like I was getting my life back. Virus was almost gone three weeks into treatment. Will post as time I passes. Thank you everyone this helps tremendously.
So happy to find this site!
I too have just finished 12 weeks treatment with Epclusa 5 days ago. I have felt awful since. The last two months of treatment I was feeling so much better! Now like others have said, I am so tired, achy, moody, depressed, lethargic and just yuck feeling. Been having a second cup of caffeine in the AM just to try to get going. Hopeful this passes. My liver function panel is looking great! I had hep c for 30 years and was getting really sick. Grateful for treatment but hoping this phase doesn’t last too long. Please keep me posted!
- Epclusa Information for Consumers
- Epclusa Information for Healthcare Professionals (includes dosage details)
- Side Effects of Epclusa (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.